MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE
Model Number TRT10
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental will be sent.The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, when fired the distal portion of the staple didn¿t make b shape completely.A new reload was used to finish the surgery.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 03/16/2023.D4: batch # 240a75.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample revealed that one trt10 reload was received with no apparent damage.The reload was returned fully fired.No functional test could be performed due to the condition of the reload.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc., are within the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.The event described could not be confirmed as the reload was received fully fired.A manufacturing record evaluation was performed for the finished device batch number 240a75, and no non-conformances related to the reported complaint condition were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/7/2023.Additional information received: the correct event date is (b)(6) 2022.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2023.Upon review it was identified that this is a duplicate report.All reported information for this event was reported under 3005075853-2023-00647.Moving forward all additional information will be filed under 3005075853-2023-00210.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16270841
Report Number3005075853-2023-00647
Device Sequence Number12635601
Product Code GDW
UDI-Device Identifier10705036003236
UDI-Public10705036003236
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberTRT10
Device Catalogue NumberTRT10
Device Lot Number240A75
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2023
Supplement Date Received by Manufacturer02/14/2023
05/26/2023
06/08/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/16/2023
06/07/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown